Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 27, 2026, 6:52 AM MDT for 26 counties in Nebraska. It took effect at Mar 28, 2026, 8:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 6:52 AM MDT (12:52 UTC)
- In effect from
- Mar 28, 2026, 8:00 AM MDT
- Expired
- Mar 28, 2026, 8:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
536 WWUS83 KLBF 271252 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 752 AM CDT Fri Mar 27 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON... NEZ204-206-208>210-219-272200- /O.UPG.KLBF.FW.A.0010.260328T1500Z-260329T0200Z/ /O.NEW.KLBF.FW.W.0017.260328T1400Z-260329T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 752 AM CDT Fri Mar 27 2026 /652 AM MDT Fri Mar 27 2026/ ...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR VERY LOW HUMIDITY AND STRONG SOUTHERLY WINDS... The National Weather Service in North Platte has issued a Red Flag Warning for very low humidity and strong southwesterly winds, which is in effect from 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...10 AM CDT to 9 PM CDT Saturday. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...Falling to 10 to 15 percent. * TEMPERATURES...Upper 60s east, upper 70s west. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and be difficult to control. * ADDITIONAL DETAILS...very poor overnight humidity recovery is expected Friday night into Saturday morning and could favor an earlier start to critical conditions to portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMJ
3 follow-up statements
257 WWUS83 KLBF 271921 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 221 PM CDT Fri Mar 27 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON... NEZ204-206-208>210-219-280600- /O.CON.KLBF.FW.W.0017.260328T1400Z-260329T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 221 PM CDT Fri Mar 27 2026 /121 PM MDT Fri Mar 27 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR VERY LOW HUMIDITY AND STRONG SOUTHERLY WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...9 AM CDT to 9 PM CDT Saturday. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...Falling to 10 to 15 percent. * TEMPERATURES...Upper 60s east, upper 70s west. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and be difficult to control. * ADDITIONAL DETAILS...very poor overnight humidity recovery is expected Friday night into Saturday morning and could favor an earlier start to critical conditions for portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
150 WWUS83 KLBF 280501 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1201 AM CDT Sat Mar 28 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... NEZ204-206-208>210-219-290200- /O.CON.KLBF.FW.W.0017.260328T1400Z-260329T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 1201 AM CDT Sat Mar 28 2026 /1101 PM MDT Fri Mar 27 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR VERY LOW HUMIDITY AND STRONG SOUTHERLY WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...9 AM CDT to 9 PM CDT Saturday. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 to 18 percent during the afternoon hours. * TEMPERATURES...Mid 60s to mid 70s, warmest across western Nebraska. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and be difficult to control. * ADDITIONAL DETAILS...very poor overnight humidity recovery is expected Friday night into Saturday morning and could favor an earlier start to critical conditions for portions of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
752 WWUS83 KLBF 282028 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 328 PM CDT Sat Mar 28 2026 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH THIS EVENING... NEZ204-206-208>210-219-290145- /O.CON.KLBF.FW.W.0017.000000T0000Z-260329T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 328 PM CDT Sat Mar 28 2026 /228 PM MDT Sat Mar 28 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR VERY LOW HUMIDITY AND STRONG SOUTHERLY WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Until 9 PM CDT Saturday. * WINDS...South 15 to 25 mph with gusts up to 40 mph, strongest east of Highway 183. * RELATIVE HUMIDITY...Falling to around 15 percent. * TEMPERATURES...Middle 60s east, lower 70s west. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and be difficult to control. * ADDITIONAL DETAILS...humidity recovery will again be poor Saturday night into Sunday, with peak values around 40 to 60 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:43 AM MDT, 1 hour 9 minutes earlier. Its key messages:
- Critical fire weather conditions are appearing likely for Saturday, as strong south winds develop with the warm temperatures and low humidity. A Fire Weather Watch will remain in effect for Saturday into Saturday evening.
- Well above average temperatures Sunday and Monday, bringing a return of near critical to critical fire weather conditions. Fire weather concerns may continue Tuesday behind a cold front.
- Precipitation chances increase Tuesday night through Thursday. Confidence in the location and any amounts of precipitation expected remains very low for now.
Area forecast discussion, Mar 27, 5:43 AM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 643 AM CDT Fri Mar 27 2026 .KEY MESSAGES... - Critical fire weather conditions are appearing likely for Saturday, as strong south winds develop with the warm temperatures and low humidity. A Fire Weather Watch will remain in effect for Saturday into Saturday evening. - Well above average temperatures Sunday and Monday, bringing a return of near critical to critical fire weather conditions. Fire weather concerns may continue Tuesday behind a cold front. - Precipitation chances increase Tuesday night through Thursday. Confidence in the location and any amounts of precipitation expected remains very low for now. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 117 AM CDT Fri Mar 27 2026 Upper level ridging will dominate the weather pattern through Saturday night. Fire weather concerns will continue to be main story with likely seeing critical conditions developing Saturday. First today, A cold front that crossed the area early Thursday will bring cooler temperatures to the area. Despite the cooler temperatures fire weather concerns remain due to the very dry conditions across the area. Lowest relative humidity and winds today do not coincide, as the gustier north to northeast winds will be this morning, then decrease this afternoon during the period of lowest relative humidity. Due to these reasons, no fire weather headlines should be needed. By tonight, surface high pressure will quickly translate eastward across the area. A leeward surface trough will deepen across Wyoming and Colorado. As this occurs the surface pressure gradient will begin to quickly tighten overnight. Winds will shift to the southeast and increase quickly after midnight. Humidity recovery tonight will be poor to say the least, with max humidity values expected to be in the 35-45% range. This will set the stage for a likely critical fire weather day Saturday into Saturday evening. As the pressure gradient continues to tighten, very strong south winds will increase during the morning with widespread gusts to around 45 mph. As the the pressure gradient relaxes some by afternoon, winds do go down some for areas along and west of Highway 61. As humidity values drop into the 12-18% range by afternoon, we will continue the Fire Weather Watch for all of western and north central Nebraska. Winds do go down Saturday night, but southerly wind gusts of 20-25 mph will likely continue into at least the early evening for areas along and east of Highway 83. Humidity recovery Saturday night will only be moderate with max values of 55-65% expected by Sunday morning. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 117 AM CDT Fri Mar 27 2026 Much above normal temperatures will persist Sunday and Monday, and possibly into Tuesday. Fire weather concerns will likely persist each day as well. On Sunday, a weak cold front will move through. The NAM has cooler H85 temperatures and has surface winds backed to the northeast. The GFS is warmer and keep winds northwest. Kept temperatures as forecast by the NBM from around 75 north central to 80 to 85 south. Winds are forecast to be northerly 10 to 15 mph east, and northwest 10 to 20 mph across the west. Lowest RH in the afternoon will be 10 to 15 percent west of Valentine through Broken Bow. This will bring near critical fire weather conditions across the west and central, with wind gusts the limiting factor at this time. Winds will veer around to become light south and southeast Sunday night as skies become mostly cloudy. Lows will be mild from 40 to 45. Monday is expected to be the warmest day. An upper trough will advance across Idaho into Western Montana, bringing a strong thermal ridge across Nebraska and southern South Dakota with H85 temperatures as warm as 25C. A surface low pressure center is forecast to move from northeast Wyoming into southwest South Dakota. Surface winds may be gusty westerly up to 30 mph across the western Sandhills and south to southwest further east 10 to 20 mph. Afternoon humidity will once again be as low as 10 to 15 percent west of Valentine through Broken Bow. Critical fire weather conditions may be reached across the western Sandhills, with elevated to near critical across the remainder of the area. A cold front is shown to move into western Nebraska Monday night, and through the forecast area as early as 18Z Tuesday. Could see a few post frontal rain showers Monday night into Tuesday, mainly across the western Sandhills and northern Nebraska. Currently POPS are only 20 percent for these areas, and NBM probability of greater than 0.01 inch is only 20 to 25 percent. Previous model runs were slower with the cold front, and therefore the NBM forecasts highs from the upper 60s to upper 70s. Gusty northwest winds 20 to 30 mph combine with afternoon humidity as low as the upper teens south to lower 20s north, for near critical fire weather conditions. A pattern change is still expected Tuesday night through Thursday. A longwave upper trough will move into the Pacific Northwest, as a shortwave trough ahead of this feature moves across the Central Plains Wednesday night into Thursday. Still plenty of differences remain between the GFS, GEM, and ECMWF wrt timing and location. While at least low chances (20 to 40 percent) exist, the most favorable timeframe is Wednesday night into Thursday across the eastern half of Nebraska per the 00Z GFS, and Tuesday night into Wednesday night per the GEM across Nebraska. The ECMWF is largely dry during this time period. The NBM probability of at least a tenth of an inch is from 25 to 35 percent Wednesday into Wednesday night. Confidence in the location and any amounts of precipitation expected remains very low for now. Trends will continue to be monitored, but this could at least lead to a brief reprieve from the daily threats for critical fire weather conditions across the area. Highs Wednesday are forecast to cool to upper 40s to mid 50s Wednesday, with 50s and 60s Thursday. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 633 AM CDT Fri Mar 27 2026 VFR conditions will continue the next 24 hours. At KLBF, a light northwest wind, will increase with gusts to near 20kts 15Z-19Z, then light winds 10kts or less into this evening. A southeast wind will increase late evening, with gusts to 20kts after 06Z. At KVTN, winds will remain 12kts or less today into this evening. A southerly wind will increase by 06Z with gusts through 12Z to 25kts. LLWS also forecast by 10Z Saturday at 20050KT. Skies FEW-SCT250 expected today into tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for NEZ204-206-208>210-219. && SHORT TERM...Taylor LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Mar 27, 3:11 AM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 411 AM CDT Fri Mar 27 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-280915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 411 AM CDT Fri Mar 27 2026 /311 AM MDT Fri Mar 27 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Hazardous weather in not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Fire Weather Watch is in effect for all of western and north central Nebraska on Saturday due to warm, dry, and windy conditions. Fire weather concerns are expected to continue Sunday through Tuesday next week, as temperatures warm again this weekend. Low relative humidity and gusty winds will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.